Alert archive / California / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at May 10, 2020, 4:06 PM PDT for San Bernardino County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2020, 4:06 PM PDT (23:06 UTC)
- Expired
- May 10, 2020, 4:45 PM PDT
- In force
- 39 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 121 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3864 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WUUS55 KVEF 102306 SVRVEF CAC071-102345- /O.NEW.KVEF.SV.W.0006.200510T2306Z-200510T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 406 PM PDT Sun May 10 2020 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... Central San Bernardino County in southern California... * Until 445 PM PDT. * At 405 PM PDT, a severe thunderstorm was located 13 miles southwest of Mitchell Caverns, moving northeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. * Locations impacted include... Mitchell Caverns. This includes Interstate 40 in California between mile markers 75 and 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and dangerous cloud to ground lightning are occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3461 11569 3487 11582 3506 11549 3474 11528 TIME...MOT...LOC 2305Z 241DEG 14KT 3478 11568 HAIL...<.75IN WIND...60MPH $$ Morgan
2 follow-up statements
083 WWUS55 KVEF 102326 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 426 PM PDT Sun May 10 2020 CAC071-102345- /O.CON.KVEF.SV.W.0006.000000T0000Z-200510T2345Z/ San Bernardino CA- 426 PM PDT Sun May 10 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... At 425 PM PDT, a severe thunderstorm was located 9 miles south of Mitchell Caverns, moving northeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Mitchell Caverns. This includes Interstate 40 in California between mile markers 80 and 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Dangerous lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3465 11561 3487 11582 3506 11549 3474 11528 TIME...MOT...LOC 2325Z 241DEG 14KT 3482 11560 HAIL...<.75IN WIND...60MPH $$ Morgan
479
WWUS55 KVEF 102340
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
440 PM PDT Sun May 10 2020
CAC071-102349-
/O.EXP.KVEF.SV.W.0006.000000T0000Z-200510T2345Z/
San Bernardino CA-
440 PM PDT Sun May 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY
WILL EXPIRE AT 445 PM PDT...
The storm affecting Interstate 40 and Kelbaker Road has weakened
below severe limits, and no longer poses an immediate threat to life
or property. Therefore, the warning will be allowed to expire.
However, gusty winds are still possible with this thunderstorm.
LAT...LON 3465 11561 3487 11582 3506 11549 3474 11528
TIME...MOT...LOC 2339Z 241DEG 14KT 3484 11555
$$
MorganWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:02 PM PDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 10, 2:02 PM PDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 202 PM PDT Sun May 10 2020 .SYNOPSIS...Thunderstorm chances will end tonight with breezy to windy conditions developing across the area Monday. The weather will remain dry through the remainder of the week with gusty winds through at least mid week. Expect a downward trend in temperatures through Wednesday then a slow warmup heading into the weekend. && .DISCUSSION...this week. Ridging pushes east of the area on Monday as shortwave energy rounds the base of a low pressure system off the Oregon coast and moves inland over northern California. This will increase the southwesterly flow across our area and lead to increasing winds and slightly cooler temperatures. Forecast wind speeds for Monday stay below wind advisory criteria however with fairly widespread gusts of 30-40 mph forecast, fire weather will be a continuing concern as humidity levels are forecast to drop below 15 percent across this area. Along with the wind, temperatures will remain above normal but will be a little cooler than today and mark a downward trend that will bottom out Tuesday and Wednesday. The low remains centered off the PacNW coast through midweek with multiple shortwaves forecast to eject inland across the Great Basin. The enhances southwest flow will result in gusty winds each day. The airmass across our region will be more seasonal and temperatures are expected to be at or slightly below normal. The low pressure system that remains anchored off the PacNW coast through Wednesday, is forecast to move inland late in the week. Operational models are in decent agreement with this but the spread of solutions increase regarding how the pattern evolves as we approach the weekend. A warming trend per the NBM sends temperatures back above normal on Friday and over the weekend but confidence in this happening is low considering the ensemble spread. Over the weekend, models are in good agreement with strong low pressure and associated troughing setting up over the eastern Pacific. This could make for a windy weekend but on the bright side, keep temperatures from rising too far above normal. && .FIRE WEATHER... With thunderstorm activity winding down tonight, the threat from dry thunderstorms will end. An increasing southwest flow will lead to widespread windy conditions developing late Monday morning and continuing into Monday evening. The combination of strong gusty winds and low humidity will increase fire concerns once again. A Red Flag Warning has been issued for a large portion of southern Nevada and northwest Arizona for Monday due to expected gusts between 30-40 mph and RH below 15 percent. Dry, breezy conditions will continue through at least midweek but overall, wind speeds should be less than Monday. && .AVIATION...For McCarran...Light southeast winds will continue this afternoon before transitioning to a more south or southwest direction this evening. Winds will gradually decrease overnight but southerly winds will return by late morning Sunday. Scattered high clouds expected through Sunday morning with cumulus buildups developing over the mountain terrain after 18z. A stray shower or thunderstorm with gusty winds is possible tomorrow afternoon which may impact terminal operations. Cloud bases will hover near 10kft AGL. For the rest of southern Nevada, northwest Arizona and southeast California...Generally light winds favoring diurnal patterns are expected through Sunday morning with just some scattered high clouds. An isolated high based shower may develop south of KDAG this evening and result in some gusty outflow winds, but confidence is low. Better chances for scattered thunderstorms will exist Sunday, mainly east of a KDAG-KELY line. && .SPOTTER INFORMATION STATEMENT...Strong microburst winds are possible across southern Nevada and Mohave County into the early evening. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Severe Thunderstorm Warnings in California, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.